Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 22, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 11, 2011, 1:00 PM EDT for Polk County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2011, 1:00 PM EDT (17:00 UTC)
- Expired
- May 11, 2011, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
County Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -460 J/kg
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391 WWUS82 KTBW 111700 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 100 PM EDT WED MAY 11 2011 ...RED FLAG WARNING FOR POLK COUNTY THIS AFTERNOON... .DRY AIR WILL REMAIN OVER POLK COUNTY FOR FOUR OR MORE HOURS. FLZ052-112300- /O.NEW.KTBW.FW.W.0022.110511T1700Z-110511T2300Z/ POLK- 100 PM EDT WED MAY 11 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR POLK COUNTY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. HIGH PRESSURE WILL DOMINATE THE AREA TODAY WITH LIGHT WINDS DRY AIR IN PLACE. RELATIVE HUMIDITY VALUES WILL FALL BELOW 35 PERCENT FOR SEVERAL HOURS ACROSS POLK COUNTY THIS AFTERNOON. ERC VALUES ARE ALSO ABOVE 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 11, 12:54 PM EDT, 6 minutes earlier.
Area forecast discussion, May 11, 12:54 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1254 PM EDT WED MAY 11 2011 .SHORT TERM (TONIGHT - FRIDAY)...PRONOUNCED NARROW RIDGING TO THE WEST THIS EVENING TO MOVE OVER THE REGION THURSDAY AND WEAKEN FRIDAY AS AN UPPER LOW MOVES INTO THE WEST SIDE OF THE RIDGE AND SUPPRESSES IT. SMALL WEAK SURFACE HIGH PRESSURE CONTINUES TO STRETCH FROM THE W ATLANTIC OVER THE CENTRAL FL PENINSULA AND INTO THE E GULF TONIGHT TO SLOWLY SINK SOUTHWARD THU/FRI AS A COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI RIVER VALLEY SATURDAY. CONTINUE TO EXPECT WARM AND FAIRLY DRY CONDITIONS NEXT FEW DAYS WITH ABOVE NORMAL TEMPERATURES AND ISOLATED LATE AFTERNOON AND EVENING CONVECTION MAINLY INLAND ALONG SEABREEZE BOUNDARY COLLISIONS. .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... MODEL TRENDS CONTINUE FAIRLY CONSISTENT AS EURO IS NOW ALSO IN AGREEMENT WITH GFS AND DGEX. MEX POPS HAVE ALSO COME A LITTLE HIGHER...AND MODEL SOLUTIONS DEPICT A FAIRLY SIMILAR SYNOPTIC SCENARIO WITH A DEEPENING TROUGH AND MID LVL CLOSED LOW DROPPING INTO THE DEEP SOUTH BY SUNDAY WITH H570 DOWN TO CENTRAL FLORIDA. A FRONTAL BOUNDARY ALSO MOVES ACROSS THE AREA. UNDER THIS SCENARIO... IT SEEMS REASONABLE TO CONTINUE THE INCREASING TREND IN POPS AND BRING LATE SAT AND SUN AFTERNOON VALUES TO 30 AND 40 PERCENT RESPECTIVELY. IN GENERAL...WEEKEND CONTINUES WITH A CHANCE OF SHOWERS AND THUNDERSTORMS LATE ON SATURDAY THEN CLOUD COVER AND SHOWER/STORM ACTIVITY INCREASES AS THE TROUGH/LOW COMPLEX SWINGS BY JUST TO THE NORTH OF THE STATE ON SUNDAY AND MONDAY. PRESSURE GRADIENTS SHOULD GET A BIT TIGHTER IN THE WAKE OF THE SFC FRONT...BUT WILL KEEP WINDS IN THE 15 MPH RANGE FOR NOW. BY TUESDAY...DRIER AIR WILL BE FILTERING INTO THE REGION WITH LOW END AFTERNOON POPS IN PLACE. EXPECT AFTERNOON HIGHS TO REMAIN IN THE MID 80S TO LOWER 90S ACROSS THE AREA ON SAT...THEN COOLING DOWN A LITTLE THROUGH TUESDAY. MORNING LOWS REMAIN IN THE LOWER TO MID 60S ACROSS THE NATURE COAST...AND MID 60S TO MID 70S ELSEWHERE. && .AVIATION...VFR FOR THE NEXT 24 HOURS. WESTERLY TO NORTHWESTERLY WINDS...DIMINISHING SOME OVER NIGHT. && .MARINE...GRADIENT TO REMAIN WEAK WITH GENERALLY LIGHT WINDS AND SEAS TO END THE WEEK WITH AFTERNOON SEABREEZES. COLD FRONT TO MOVE THROUGH THE CENTRAL GULF SATURDAY WITH SW FLOW INCREASING WINDS AND SEAS. THE FRONT WILL SLOWLY MOVE INTO AND STALL IN THE EAST CENTRAL GULF WITH WESTERLY FLOW KEEPING MODERATELY CHOPPY WINDS AND SEAS OVER THE WATERS SUNDAY AND INTO NEXT WEEK. && .FIRE WEATHER...DRY AND WARM AIRMASS TO REMAIN OVER THE AREA NEXT FEW DAYS WITH AFTERNOON MIN RHS DROPPING INTO THE LOWER TO MID 30S PERCENT RANGE FOR SEVERAL HOURS EACH DAY WITH AROUND CRITICAL ERC VALUES AS WELL. && .PRELIMINARY POINT TEMPS/POPS... TPA 75 90 75 90 / 5 10 10 20 FMY 72 92 72 92 / 10 10 10 20 GIF 71 93 70 93 / 10 20 20 20 SRQ 71 88 71 87 / 5 10 10 20 BKV 65 91 63 91 / 5 10 10 20 SPG 77 89 77 89 / 5 10 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...25/DAVIS AVIATION...09/RUDE LONG TERM...22/REYNES
Hazardous weather outlook, May 11, 4:47 AM EDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 447 AM EDT WED MAY 11 2011 FLZ039-042-043-048>052-055>057-060>062-065-120000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 447 AM EDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN ISOLATED STORM IS POSSIBLE OVER INLAND PORTIONS OF THE PENINSULA THIS AFTERNOON AS THE SEABREEZES SHIFT INLAND. ANY STORM THAT DOES DEVELOP MAY PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... ISOLATED STORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOONS AS THE SEABREEZES SHIFT INLAND. RAIN CHANCES INCREASE THIS WEEKEND AHEAD OF A FRONT THAT IS EXPECTED TO MOVE THROUGH ON SUNDAY. A FEW STRONGER STORMS WILL BE POSSIBLE SATURDAY EVENING MAINLY OVER NORTHERN PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCNATT
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.